Texas, 2008

Hail and Damaging Wind in Texas, June 24, 2008

June 24, 2008 · NWS SHV · 3 events in 1 county or zone

A complex of thunderstorms developed across deep east Texas along an outflow boundary from previous storms in the area. The storms produced strong and damaging wind gusts across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A complex of thunderstorms developed across deep east Texas along an outflow boundary from previous storms in the area. The storms produced strong and damaging wind gusts across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 24, 1:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE JUN 24 2008

.DISCUSSION...
WEAK UPPER LEVEL TROUGH FROM THE SOUTHERN PLAINS TO THE GULF OF
MEXICO WILL COMBINE WITH DEEPENING MOISTURE FROM THE GULF OVER
THE NEXT COUPLE DAYS. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE CWA...ESPECIALLY DURING THE UNSTABLE
AFTERNOON AND EVENING HOURS. HIGHEST POPS WILL BE ACROSS THE LAKES
REGION OF DEEP EAST TEXAS AND WESTERN LOUISIANA. AT THIS TIME...
WILL HOLD POPS TO CHANCE CATEGORY...BUT HAVE ALREADY SEEN DECENT
COVERAGE THIS AFTERNOON. WITH BLOCKING RIDGE OVER THE SOUTHERN
ROCKIES...THE TROUGH WILL BE SLOW TO MOVE. HOWEVER...THE GFS DOES
BEGIN TO SHIFT IT EAST BY FRIDAY. AFTER FRIDAY...THE MOISTURE AND
INSTABILITY WILL REMAIN IN PLACE THROUGHOUT THE REMAINDER OF THE
SEVEN DAY FORECAST PERIOD...SO ISOLATED TO WIDELY SCATTERED POPS
LOOK WARRANTED. NO MAJOR CHANGES TO TEMPERATURES...BUT AREAS
RECEIVING RAIN AND ASSOCIATED CLOUDINESS...MAY BE LIMITED TO HIGHS
IN THE MID TO UPPER 80S. OTHERWISE...EXPECT HIGHS MOSTLY IN LOWER
90S. LOW TEMPS WILL BE MAINLY IN THE LOWER 70S IN RESPONSE TO
HIGHER DEWPOINTS.

&&

AVIATION...

SCT CONVECTION CONTINUES TO SLOWLY SPREAD N ACROSS DEEP E TX/WCNTRL
LA ATTM...WITH CONVECTION LIKELY REACHING THE I-20 CORRIDOR OF
E TX/NW LA BETWEEN 21-23Z. THUS...TAF AMENDMENTS MAY BE NEEDED FOR
THE TYR/GGG/SHV TERMINALS...SHOULD CONVECTION HOLD TOGETHER THROUGH
EARLY EVENING. ISOLATED CONVECTION WILL BE POSSIBLE FARTHER E ACROSS
NCNTRL LA AS WELL...BUT AM EXPECTING ALL CONVECTION TO DIMINISH
SHORTLY AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED
THROUGHOUT MUCH OF THE TAF PERIOD...ALTHOUGH PATCHY FG MAY DEVELOP
LATE IN AREAS WHERE RAIN FALLS THIS AFTERNOON...WITH 4-6SM VSBYS
POSSIBLE ACROSS NCNTRL LA/SCNTRL AR. SCT CU FIELD WILL DEVELOP WITH
HEATING ONCE AGAIN BETWEEN 15-17Z WEDNESDAY...WITH THE SEABREEZE
BECOMING ACTIVE ONCE AGAIN...AS SCT CONVECTION DEVELOPS ALONG THE
COAST AND SPREADS INLAND ACROSS E TX/NCNTRL LA AFTER 18Z. CONVECTION
SHOULD DIMINISH SHORTLY AFTER SUNSET ONCE AGAIN. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  91  72  90 /  20  30  20  20
MLU  70  92  70  89 /  20  30  20  20
DEQ  68  91  69  89 /  10  10  10  20
TXK  71  92  71  90 /  10  20  10  20
ELD  69  93  70  90 /  10  20  10  20
TYR  73  92  72  92 /  20  30  20  20
GGG  72  92  72  92 /  20  30  20  20
LFK  72  92  72  92 /  40  40  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Jun 24, 11:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 24 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS DEVELOPING ALONG THE NORTHERN GULF COAST OF
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WILL CONTINUE TO SPREAD NORTH
INTO EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON. ISOLATED STORMS
MAY PRODUCE HAIL...HIGH WINDS...AND HEAVY RAINFALL BUT MOST LOCATIONS
WILL HAVE TYPICAL SUMMER THUNDERSTORMS. THUNDERSTORMS PRODUCE
LIGHTNING WHICH IS A DANGEROUS AND DEADLY...SO IF YOU HEAR THUNDER...
REMEMBER THAT YOU CAN BE STRUCK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE WEEK
AND THROUGH THE WEEKEND AS THE REGION WILL BE IN A FAVORABLE PATTERN
FOR DEVELOPMENT. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Sabine

When
June 24, 2:00 PM CST
Where
Sabine County, 2.76 mi N of Fairmount
Measured
0.75 in hail
Reported by
Public
Coordinates
31.240, -93.730

Hail reported along Hwy. 87.

Hail, Sabine

When
June 24, 2:05 PM CST
Where
Sabine County, 3.61 mi E of Yellowpine
Measured
0.75 in hail
Reported by
Public
Coordinates
31.270, -93.770

Hail reported just east of Yellowpine, Texas.

Thunderstorm Wind, Sabine

When
June 24, 2:20 PM CST
Where
Sabine County, 1.37 mi ENE of Hemphill
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
31.340, -93.830

A tree was blown down along Hwy 83 east near Hemphill, Texas.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113867, 113868, 113866.